← Return to Link between Seroquel and Heart Problems?

Discussion
Majic (@majic)

Link between Seroquel and Heart Problems?

Mental Health | Last Active: Nov 28 2:24am | Replies (49)

Comment receiving replies
@sarahbeth

I was on Seroquel, 800mg a day for 5 years before I started noticing major changes in my body. I thought my shortness of breath was due to the 40lbs I gained while on it. I was only 36 and a construction worker so when I couldn't hang with the guys any longer, I grew concerned. My doctor ofcouse blamed it on the weight gain…. Thank God I had an elbow injury and my Ortho Doc asked why I had such a rapid heart rate (160 bpm)? I told him I don't know, my doctor never addressed it.
After an EKG came back normal he wanted an answer. So he ordered an Echo I believe, and that came back as Restrictive Diastolic Dysfunction Grade 3.
Now that I am 39 I have noticed that it seems to be progressing rapidly. I am no longer able to work construction, I can not stand the heat or cold, and I get really short of breath easily. I have had to go back to college to get "a desk job".
I believe my Cardiologist had an idea that there was a link between heart failure and Seroquel, because she out of the blue suggested that I find an alternative medicine. I have even lost 27lbs since being off it 8 months, now on Wellbutrin. It took me 6 months just to get through the withdraws, itching was the worst!!! That was with tapering off.
I really feel like my life has been stolen from me. I am only 39 and can't do the things I use to enjoy. I was never told of any heart side effects and I always read the papers that Walgreen's attaches to the perscriptions.
Someone should be held responsible for the damage we are left with. Seroquel should be pulled from the market point blank (This is just my opinion and I am not a medical professional).
If anyone needs someone to talk to, please feel free to respond.

Jump to this post


Replies to "I was on Seroquel, 800mg a day for 5 years before I started noticing major changes..."

I am on 200mgs of extended release Seroquel. I was on 300mgs for a year and I was tapered down to 200mgs in March 2018. I had to go on Propranolol for irregular heart beat in June 2018. I am wondering if the Seroquel caused it. I have had irregular heartbeat before Seroquel so it's hard to say. Do you mind if i ask how old are you? I am 72. The Seroquel scares me.

I too am suffering so many complications from this drug. I took it for almost 15 years. I took me 5 years just to get off it. I had to drop my dosage from 300 so slow or I would be miserable and feel like I was going to die. I couldn’t sleep or work. So I dropped 25 at a time and let it last for months before I dropped again. When I finally was down to what I refer to as a pin dot, I thought I would be okay. I had withdrawals for months after. It has been almost a year in July. I still only sleep 4 hours which is better than nothing. I have not lost any weight due to the fact that it killed my metabolism. I have regular heart and chest pains. When I get too hot I itch everywhere. Under the skin. There’s no satisfying it. Anti histamines only make it worse because when they wear off, your brain thinks it’s seroquel and I chose not to have to keep going through that. I don’t take any allergy meds anymore due to seroquel. My allergies came back full force when I stopped seroquel but I’d rather have them than be on that drug ever again. There was a lawsuit a while back but somehow I wasn’t informed and I missed the deadline. But I truly believe my medical issues are due to the fact I was given this drug. It is unsafe. I always wondered why they kept trying to get me off seroquel and take a new drug they thought would be better for bipolar disorder. But now I see they found out the issues it was giving people and that’s why there were trying to switch me. When I say “they”, I mean the “counselors” and doctor I talked to only through a private Skype session. Thing is, you can’t just switch a drug like that. I tried once and I ended up in the hospital because I thought I was having a heart attack. I wish I could sue them today for ruining my life. I don’t even need these drugs. I needed a good counselor and mental health plan. These people don’t care about us the way they should. They just give you some meds and tell you that you are crazy. I hate I ever took seroquel!!!!

U know what’s crazy I only took serquel for a short period the first time I took it I felt my heart acting up and had to be rushed to the hospital backing 2010 it’s is now 2019 and I’m having irregular heartbeats and trying to find out now what’s going on with my heart I been back and forward to the cardiologist for years and nobody can seem to tell me what’s going on

Hi,
I'm on Quatipine 300mg and sertraline 200mg
I'm getting really concerned about my breathlessness and rapid heart rate .
This only happens when I either walk a very short distance or do normal house work. I find I need to sit down until it passes. I have gained weight but my weight has always been up and down over the years and I have never had a problem like this.
I have a heart monitor fitted today but I'm terrified it will come back with no problems when I know this is not right at all .
We all know our bodies don't we!
If anyone could reply I would be very grateful
Thank you

  Request Appointment